Severe bleeding caused by an inhibitor to coagulation-factor-V: a case-report

W. M. Smid, J. T. M. De Wolf, J. H. Nijland, V. J. J. Bom, J. van der Meer

    Research output: Contribution to journalComment/Letter to the editorAcademicpeer-review

    15 Citations (Scopus)

    Abstract

    A 67-year-old man with a severe bleeding due to a high level of factor V inhibitor (maximum level of 350 Bethesda units) is described. Coagulation abnormalities improved initially during treatment with prednisolone in combination with cyclophosphamide. Subsequent treatment with either cyclophosphamide or cyclosporin alone was ineffective. After more than 2 years the inhibitor became undetectable after a prolonged period of high dose steroid therapy, but the patient remained steroid dependent. Therapeutic strategies for patients having a factor V inhibitor are discussed.

    Original languageEnglish
    Pages (from-to)133-137
    Number of pages5
    JournalBlood Coagulation & Fibrinolysis
    Volume5
    Issue number1
    Publication statusPublished - Feb-1994

    Keywords

    • COAGULATION INHIBITOR
    • FACTOR V INHIBITOR
    • INHIBITOR TREATMENT
    • IMMUNE SUPPRESSION
    • BLEEDING TENDENCY
    • FACTOR-VIII
    • THERAPY

    Cite this